Alert archive / Washington / Winter Storm Warnings in 2016
Winter Storm Warning 14, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 26, 2016, 3:04 AM PST. It took effect at Dec 26, 2016, 4:00 PM PST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 3:04 AM PST (11:04 UTC)
- In effect from
- Dec 26, 2016, 4:00 PM PST
- Expired
- Dec 28, 2016, 3:19 AM PST
- In force
- 35 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
319 WWUS46 KSEW 261104 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 AM PST MON DEC 26 2016 WAZ513-567>569-270145- /O.UPG.KSEW.WS.A.0013.161227T0000Z-161228T1200Z/ /O.NEW.KSEW.WS.W.0014.161227T0000Z-161228T1400Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 304 AM PST MON DEC 26 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...HEAVY SNOW WILL BEGIN IN THE OLYMPICS THIS AFTERNOON AND SPREAD TO THE CASCADES LATE THIS AFTERNOON OR THIS EVENING. SNOW WILL REMAIN HEAVY AT TIMES TONIGHT THROUGH TUESDAY NIGHT. TWO TO FOUR FEET OF SNOW ACCUMULATION IS EXPECTED IN THE CASCADES WITH ONE OR TWO FEET IN THE OLYMPICS. THE SNOW LEVEL WILL REMAIN AROUND 2000 FEET...SO EVERY PASS OVER THE CASCADES WILL GET SNOW. * MAIN IMPACT...TRAVEL WILL BE AFFECTED. HIGHWAYS ARE LIKELY TO CLOSE AT TIMES FOR AVALANCHE CONTROL. SOME HIGHWAYS MAY BE CLOSED ALTOGETHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ511-559-270145- /O.NEW.KSEW.WW.Y.0042.161226T2000Z-161227T0800Z/ HOOD CANAL AREA-BREMERTON AND VICINITY- 304 AM PST MON DEC 26 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. * TIMING...RAIN OR SNOW WILL DEVELOP IN THE AFTERNOON THEN TURN MAINLY TO SNOW LATE THIS AFTERNOON. PRECIPITATION WILL TURN BACK TO RAIN DURING THE EVENING HOURS. SNOWFALL ACCUMULATIONS ABOVE ABOUT 100 FEET ELEVATION WILL GENERALLY RANGE FROM 1 TO 3 INCHES. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE ON THE HIGHEST TERRAIN BEFORE PRECIPITATION TURNS TO RAIN. * MAIN IMPACT...SNOW WILL MAKE ROADWAYS SLIPPERY AT TIMES LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ ALBRECHT WEATHER.GOV/SEATTLE
6 follow-up statements
434 WWUS46 KSEW 262312 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 312 PM PST MON DEC 26 2016 WAZ513-567>569-271230- /O.CON.KSEW.WS.W.0014.161227T0000Z-161228T1400Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 312 PM PST MON DEC 26 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...HEAVY SNOW WILL BEGIN IN THE OLYMPICS LATE THIS AFTERNOON AND SPREAD TO THE CASCADES THIS EVENING. SNOW WILL REMAIN HEAVY AT TIMES TONIGHT THROUGH TUESDAY NIGHT. TWO TO FOUR FEET OF SNOW ACCUMULATION IS EXPECTED IN THE CASCADES WITH ONE OR TWO FEET IN THE OLYMPICS. THE SNOW LEVEL WILL REMAIN AROUND 2000 FEET...SO EVERY PASS OVER THE CASCADES WILL GET SNOW. * MAIN IMPACT...TRAVEL WILL BE AFFECTED. HIGHWAYS ARE LIKELY TO CLOSE AT TIMES FOR AVALANCHE CONTROL. SOME HIGHWAYS MAY BE CLOSED ALTOGETHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ511-559-270800- /O.CON.KSEW.WW.Y.0042.000000T0000Z-161227T0800Z/ HOOD CANAL AREA-BREMERTON AND VICINITY- 312 PM PST MON DEC 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * TIMING...RAIN OR SNOW WILL DEVELOP IN THE AFTERNOON THEN TURN MAINLY TO SNOW LATE THIS AFTERNOON. PRECIPITATION WILL TURN BACK TO RAIN DURING THE EVENING HOURS. SNOWFALL ACCUMULATIONS ABOVE ABOUT 100 FEET ELEVATION WILL GENERALLY RANGE FROM 1 TO 3 INCHES. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE ON THE HIGHEST TERRAIN BEFORE PRECIPITATION TURNS TO RAIN. * MAIN IMPACT...SNOW WILL MAKE ROADWAYS SLIPPERY AT TIMES LATE THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS...LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$
448 WWUS46 KSEW 270053 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 453 PM PST MON DEC 26 2016 WAZ559-270200- /O.CAN.KSEW.WW.Y.0042.000000T0000Z-161227T0800Z/ BREMERTON AND VICINITY- 453 PM PST MON DEC 26 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE BREMERTON AREA. IT NOW APPEARS THAT IT WILL REMAIN TOO WARM FOR ACCUMULATING SNOW IN THE BREMERTON AREA THIS EVENING. $$ WAZ513-567>569-271230- /O.CON.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ OLYMPICS-CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 453 PM PST MON DEC 26 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...HEAVY SNOW IS EXPECTED FROM NOW THROUGH THE OVERNIGHT HOURS IN THE CASCADE AND OLYMPIC MOUNTAINS. SNOW WILL REMAIN HEAVY AT TIMES THROUGH TUESDAY NIGHT. TWO TO FOUR FEET OF SNOW ACCUMULATION IS EXPECTED IN THE CASCADES WITH ONE OR TWO FEET IN THE OLYMPICS. THE SNOW LEVEL WILL REMAIN AROUND 2000 FEET...SO EVERY PASS OVER THE CASCADES WILL GET SNOW. * MAIN IMPACT...TRAVEL WILL BE AFFECTED. HIGHWAYS ARE LIKELY TO CLOSE AT TIMES FOR AVALANCHE CONTROL. SOME HIGHWAYS MAY BE CLOSED ALTOGETHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ511-270800- /O.CON.KSEW.WW.Y.0042.000000T0000Z-161227T0800Z/ HOOD CANAL AREA- 453 PM PST MON DEC 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * TIMING...A MIX OF RAIN AND SNOW IS EXPECTED IN THE HOOD CANAL AREA THROUGH EARLY THIS EVENING. PRECIPITATION WILL TRANSITION TO ALL RAIN LATE THIS EVENING. SNOWFALL ACCUMULATIONS ABOVE ABOUT 100 FEET ELEVATION WILL GENERALLY RANGE FROM 1 TO 3 INCHES. ACCUMULATIONS UP TO 4 INCHES ARE POSSIBLE ABOVE 500 FEET BEFORE PRECIPITATION TURNS TO RAIN. * MAIN IMPACT...SNOW WILL MAKE ROADWAYS SLIPPERY AT TIMES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS... LIMITED VISIBILITIES AND USE CAUTION WHILE DRIVING. && $$
196 WWUS46 KSEW 271105 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 AM PST TUE DEC 27 2016 WAZ513-271915- /O.CAN.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ /O.NEW.KSEW.WW.Y.0043.161227T1105Z-161228T1400Z/ OLYMPICS- 305 AM PST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM PST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. EXPECT ADDITIONAL SNOWFALL ACCUMULATIONS OF 7 TO 12 INCHES BY EARLY WEDNESDAY MORNING. SNOW LEVELS WILL REMAIN AROUND 2000 FEET. * MAIN IMPACT...THE ROADWAY TO HURRICANE RIDGE WILL REMAIN SLIPPERY AND VISIBILITY WILL BE REDUCED AT TIMES IN SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. && $$ WAZ567>569-271915- /O.CON.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 305 AM PST TUE DEC 27 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...HEAVY SNOW WILL CONTINUE IN THE CASCADES THROUGH TONIGHT. EXPECT ADDITIONAL ACCUMULATIONS OF UP TO 2 FEET IN THE PASSES BY EARLY WEDNESDAY MORNING. THE SNOW LEVEL WILL REMAIN AROUND 2000 FEET...SO EVERY PASS OVER THE CASCADES WILL GET SNOW. * MAIN IMPACT...TRAVEL WILL BE AFFECTED. HIGHWAYS ARE LIKELY TO CLOSE AT TIMES FOR AVALANCHE CONTROL. SOME HIGHWAYS MAY BE CLOSED ALTOGETHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALBRECHT WEATHER.GOV/SEATTLE
134 WWUS46 KSEW 271931 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1131 AM PST TUE DEC 27 2016 WAZ567>569-281200- /O.CON.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 1131 AM PST TUE DEC 27 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...HEAVY SNOW WILL CONTINUE IN THE CASCADES THROUGH TONIGHT. EXPECT ADDITIONAL ACCUMULATIONS OF UP TO 2 FEET IN THE PASSES BY EARLY WEDNESDAY MORNING. THE SNOW LEVEL WILL REMAIN AROUND 2000 FEET...SO EVERY PASS OVER THE CASCADES WILL GET SNOW. * MAIN IMPACT...TRAVEL WILL BE AFFECTED. HIGHWAYS ARE LIKELY TO CLOSE AT TIMES FOR AVALANCHE CONTROL. SOME HIGHWAYS MAY BE CLOSED ALTOGETHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ513-281200- /O.CON.KSEW.WW.Y.0043.000000T0000Z-161228T1400Z/ OLYMPICS- 1131 AM PST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT. EXPECT ADDITIONAL SNOWFALL ACCUMULATIONS OF 7 TO 12 INCHES BY EARLY WEDNESDAY MORNING. SNOW LEVELS WILL REMAIN AROUND 2000 FEET. * MAIN IMPACT...THE ROADWAY TO HURRICANE RIDGE WILL REMAIN SLIPPERY AND VISIBILITY WILL BE REDUCED AT TIMES IN SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
435 WWUS46 KSEW 280610 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1010 PM PST TUE DEC 27 2016 WAZ567>569-281400- /O.CON.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 1010 PM PST TUE DEC 27 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS...SNOQUALMIE PASS...MOUNT RAINIER AND WHITE PASS. * TIMING...OCCASIONAL SNOW SHOWERS WILL CONTINUE TO PROVIDE QUICK BURSTS OF SNOW THROUGH THE OVERNIGHT HOURS...THEN SNOW WILL QUICKLY TAPER OFF EARLY WEDNESDAY MORNING. * ACCUMULATIONS...AN ADDITIONAL 5 TO 10 INCHES OF SNOW ARE EXPECTED IN THE CASCADES FROM LATE TUESDAY EVENING THROUGH SUNRISE ON WEDNESDAY. * SNOW LEVEL...NEAR 1000 FEET. * MAIN IMPACT...TRAVEL INTO AND THROUGH THE CASCADES WILL BE DIFFICULT. EXPECT DELAYS AND SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WAZ513-281400- /O.CON.KSEW.WW.Y.0043.000000T0000Z-161228T1400Z/ OLYMPICS- 1010 PM PST TUE DEC 27 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * AFFECTED LOCATIONS...HURRICANE RIDGE. * TIMING...OCCASIONAL SNOW SHOWERS WILL CONTINUE TO PROVIDE QUICK BURSTS OF SNOW THROUGH THE OVERNIGHT HOURS...THEN SNOW WILL QUICKLY TAPER OFF EARLY WEDNESDAY MORNING. * ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES OF SNOW ARE EXPECTED FROM LATE TUESDAY EVENING THROUGH SUNRISE ON WEDNESDAY. * SNOW LEVEL...NEAR 1500 FEET. * MAIN IMPACT...THE ROADWAY TO HURRICANE RIDGE WILL REMAIN SLIPPERY AND VISIBILITY WILL BE REDUCED AT TIMES IN SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
293 WWUS46 KSEW 281119 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 319 AM PST WED DEC 28 2016 WAZ567>569-281230- /O.CAN.KSEW.WS.W.0014.000000T0000Z-161228T1400Z/ CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 319 AM PST WED DEC 28 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL BE GENERALLY LESS THAN 3 INCHES. $$ WAZ513-281230- /O.CAN.KSEW.WW.Y.0043.000000T0000Z-161228T1400Z/ OLYMPICS- 319 AM PST WED DEC 28 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL GENERALLY BE LESS THAN 3 INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 9:35 PM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Dec 25, 9:35 PM PST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
935 PM PST Sun Dec 25 2016
.SYNOPSIS...Precipitation will reach the coast late Monday morning
and spread into the interior through the afternoon. Precipitation
may begin as snow in some locations before becoming rain. Windy
conditions will develop late Monday, and snowfall in the mountains
will be heavy at times Monday night and Tuesday. Showers will
decrease Wednesday, then a weaker front will bring rain Thursday.
Colder air will arrive next weekend.
&&
.SHORT TERM...An approaching system will bring precipitation to
the North Washington Coast Monday morning and spread south and
eastward through the interior during the afternoon. Low temperatures
overnight are expected to dip into the upper 20s and low 30s,
certainly cold enough to produce lowland snow, however the question
is whether or not it will still be cold enough by the time the
precipitation works into the interior? The timing tomorrow looks a
little tough for this with essentially all the models showing
precipitation not making it into the interior until the afternoon,
by which time temperatures will likely warm into the upper 30s as
the low level easterly flow becomes southerly. Models are showing
dewpoints dipping down into the upper 20s and low 30s in the
morning, which could help evaporative cooling during the onset of
precipitation and result in some snow, even with the marginally cold
temperatures. In this kind of scenario, the Hood Canal area tends to
be in the ideal spot, with colder air remaining trapped a little
longer and an earlier onset for precipitation than the rest of the
interior. A skiff up to an inch of snow accumulation is possible,
but most likely will fall without any accumulation. As the southerly
winds increase, temperatures will climb into the low 40s, resulting
in a sure transition to rain over the lowlands. In addition to
precipitation, this system will also produce winds potentially
strong enough Monday night for wind advisories in the northwest
interior.
The bigger story remains the potential for heavy snow in the
mountains. Moist westerly flow aloft will continue from Monday
afternoon through Wednesday morning, while snow levels remain around
2000 feet. This could result in 2-3 feet of snow in the Cascades and
1-2 feet in the Olympics. A winter storm watch is now in effect.
Rain will transition to showers Tuesday morning behind the front,
with near normal temperatures Tuesday and Wednesday.
.LONG TERM...from previous discussion...Models bring another system
through the area late Thursday and have likely POPs for this.
Temperatures will be a few degrees below average Friday and Saturday
in a showery regime. On Saturday night a deep upper trough will pass
by to the northeast and clip Western Washington. There could be
surface outflow from the Fraser River canyon on Sunday, though both
the Euro and GFS keep most of the cold air bottled up in Canada. If
this does happen, Sunday will be much colder and there could be
snow. Burke
&&
.AVIATION...Northwesterly flow aloft becoming westerly on
Monday. Light flow at the surface becoming southeasterly Monday
morning and increasing Monday afternoon as front approaches the
area. Air mass stable.
Scattered sc deck around 4000 feet into the morning hours with high
level clouds increasing. Areas of fog with visibilities below a half
mile and ceilings 200 feet or less mainly along the I-5 corridor
from Olympia southward. The fog will dissipate late morning on
Monday. Increasing mid level moisture Monday morning with rain
starting along the coast mid morning spreading into the interior in
the afternoon. Ceilings with onset of the rain 4000-5000 feet. Felton
KSEA...Just high clouds tonight into Monday morning. Ceilings
lowering to near 4500 in the afternoon with onset of precipitation.
Southeast wind 4 to 8 knots increasing to 6-12 kts Monday afternoon.
Felton
&&
.MARINE...Low level flow east to southeasterly tonight into Monday.
A vigorous front will move through the waters later Monday and
Monday night with gales for the coastal waters, East Entrance to the
Strait and Northern Inland waters. Small craft advisory winds over
most of the remainder of the waters. Monday night into Tuesday
morning with strong post frontal onshore flow. The low level flow
will switch to offshore on Wednesday. A weaker front will arrive on
Thursday. Felton
&&
.HYDROLOGY...
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 4 AM to noon PST Monday for the
Coastal Waters.
Gale Warning from noon to 10 PM PST Monday for the Coastal
Waters.
Small Craft Advisory from 4 AM to 4 PM PST Monday for the
Eastern Strait.
Gale Warning from 4 PM to 10 PM PST Monday for the Eastern
Strait and Northern Inland Waters.
Small Craft Advisory from 10 AM to 4 PM PST Monday for the
Northern Inland Waters.
Small Craft Advisory from 10 AM Monday to 10 AM PST Tuesday for
Admiralty Inlet...Central and West Strait.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:04 AM PST | Wind Advisory | SEW | San Juan | 24 hr |
| Dec 26, 3:04 AM PST | Winter Weather Advisory | SEW | 21 hr | |
| Dec 26, 3:12 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Dec 26, 3:12 PM PST | Small Craft Advisory | SEW | 3 days |
Nearby
Winter Storm Warnings in Washington, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.